Entrecard friends, sorry I was MIA yesterday…we had a crazy afternoon and something scary happen last night that kept me off the computer and nearly put me in the hospital.
My luck lately has not been good!
I had a very bad migraine yesterday evening and took some Exc. Migr. like normal. My sinuses were also killing me (part of the reason my head was so bad) from a cold I’ve had this week. My sweet husband suggested I take a Mucinex, something he takes when he’s congested. I did. I was fine for about an hour, then I began to get kinda dizzy, so I went to bed.
I got as far as the bathroom and felt like I needed to throw up. I kneeled over the porcelain god for awhile, then started feeling faint. I called down to my mom to get my husband. He came up and I started having convulsions and couldn’t talk. I literally could not control my body during a convulsion.
After a few minutes, he helped me to our bed, where I continued to feel horrible. He then suggested I drink, since he thought it all might be from dehydration. I did. He then thought that it might be the Mucinex, so he looked up side effects of it. He read off a list of side effects, most of which I had…(fainting, nausea, dizzy, convulsions, chills). He read in 2007, one person died and 20 others were hospitalized.
Then I got a lot worse. I laid back down and got horribly faint….I knew I was going to pass out but was very scared…I felt if I let go, I wasn’t going to wake back up again…my kids kept popping up in my head and I fought as hard as I could.
I told my husband I was very scared and he said he’d take me to the hospital, but I knew I couldn’t handle the drive, so he suggested an ambulance. The only thing I could say was, “Heavenly Father, please let me be ok!” He went and got my parents. While he was getting them, I threw up. That seemed to do the trick. The fainting feeling went away and I felt almost ok.
The convulsions came back, but I just prayed (my husband also) that the fainting wouldn’t…that was awful. My husband checked my pulse and said he could find it but it was very slow and faint…I assured him I was still breathing. He said I was very cold to the touch, too, though I couldn’t feel any temperature in the room. I just laid on my stomach (felt better in that position than my back) holding my little bucket just in case I threw up again. This went on for about an hour, feeling horrible, then dry heaving and feeling better, then horrible, etc. Finally I managed to throw up again and felt like I could sleep. At 3am I rolled into a good sleeping position and managed to sleep (off and on) until 7:30 this morning, when the baby woke up. Today I’m a little weak, but not sick, thank Heavens.
I’m very surprised that a normal otc drug could do this! I’ve never been affected by anything like this, certainly to the point where I was literally scared for my life. So be careful what you take and read about it if it’s anything new!!
Today I’m thankful I am alive.
my mom ended up in the hospital because she took a prescribed tablet for hypertension which her doctor insisted was ‘safe’. little did we know that the prescribed drug dangerously lowered her electrolytes level. after that incident, i am wary about taking medications even if they’re otc. we all have different physiological makeup, and what works for one may have adverse effects on another. i also do some research on the side effects of the medicines prescribed by doctors to my parents.
i do hope you’re feeling OK by now… 🙂
carey @ new horizonss last blog post..A geek I am not
I am so glad you are feeling better! Rest up today and take it easy. Hopefully, nothing like that will ever happen again. It sounds like it was very scary.
Annes last blog post..Waste of a Perfectly Good Shower
i am glad you are feeling better. How scary!
Lydias last blog post..Tag I Am It!
Oh my, how scary!!!! I am glad you are okay!
Tonis last blog post..Gal To Gal
ah… what a story you’ve got! scary, too. and all because of mucinex? whew! but it’s good to know that calling upon God is your first reaction amidst all those. i am glad and thankful for another day in my life too. and i can see you are even more. God bless…
recels last blog post..really surprising
OMG! I’m SO glad you’re okay! I really wish you would have made it to the hospital though. You really could use an IV. I think it may have been the combo of Excedrin and Mucinex…I used to take Excedrin Migraine almost everyday for my migraines and once I took it with something else…I literally burped out smoke and starting freaking out. LOL! It was the weirdest thing that ever happened to me. Also, next time, do go because it is always possible to be having a swelling aneurysm and you wouldn’t know it. You can’t let them burst if that happens. Not trying to scare you, just relieved you’re okay!
Maybe you should have gone to the hospital! That is scary! Maybe you should check with you Dr. too just to make sure everything is ok now. Glad you’re ok.
Sues last blog post..Four Foods on Friday 51
Omigosh! That is super scary! I agree with pp, you should get your doctor to check you out just to be safe. Glad you’re okay though!
Keelys last blog post..War Is Hell
Thanks everyone….really. If I don’t feel normal by Monday I’ll probably call the dr, so for now I’m keeping an eye on me and drinking to get it out of my system. It’ll be awhile before I take anything again 😀
That sounds horrible! I’m glad you’re feeling better but you should really follow up with your doctor to at least let them know about the reaction. Or call your pharmacist and ask them if they’ve ever heard of that reaction. Keep feeling better and take it easy!
Elles last blog post..The Big Reveal
Holy moly, that sounds really scary. I’ve only passed out once, it was the first time I stood up after giving birth to my youngest daughter and it was the worst feeling ever. It did feel like I was going to die, horrible. Glad you feel better and that you were spared an ER visit, stay away from the Mucinex!
mrsbears last blog post..Friday Funny – From the Mouths of Babes?
that is a very scary tale. I do think you should have been taken to the hospital stat. If nothing else the medications you took need to be checked – were they expired? do they interact? are you allergic to one ingredient that you didn’t know about? What can you do to prevent this in the future? (apart from just not taking mucinex, that is…) … also, was this the first time you’ve taken mucinex??
(sorry for all these questions… just sharing what’s running thru my head!)
*lynne*s last blog post..What cartoon character are you?
Wow…how scary! I’m glad that you’re ok now.
Corrie @ “Cents”able Mommas last blog post..Free Tall-Size Cappucino at Barnes & Noble
lynne: Nope, nothing expired…they are supposed to be ok interacting…not allergic to anything I know about…never taken Mucinex before (or again!)…preventing this, I’ll just have to be way more cautious.
Glad to hear you’re feeling better. You should never mix medications. Individually, they may be alright but they can be dangerous in combination with others. Even simple vitamin supplements can have side effects if taken with medication.
Robins last blog post..Media Madness
How very scary! Glad it passed and you’re feeling better 😀
Beckis last blog post..Party On!
this may be late but am glad that you have passed it and now is surely okay.
betchais last blog post..Bishop Creek Canyon
I had the exact same experience last night after taking Mucinex…..passed out and had paramedics come and take my vitals. That stuff caused other family members to halucinate…..strong stuff!